Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Birmingham, AL

June 9, 2007Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 9, 2007, 3:42 PM CDT for Montgomery County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 3:42 PM CDT (20:42 UTC)
Expired
Jun 9, 2007, 4:15 PM CDT
In force
33 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Montgomery County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2775 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 092042
SVRBMX
ALC101-092115-
/O.NEW.KBMX.SV.W.0110.070609T2042Z-070609T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 415 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOPE HULL...OR 9 MILES
  SOUTHWEST OF MONTGOMERY...AND MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN MONTGOMERY COUNTY AT 400 PM CDT

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3230 8625 3237 8640 3207 8639 3206 8626

$$

KSL
1 follow-up statement
000 
WWUS54 KBMX 092054
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT SAT JUN 9 2007

ALC101-092115-
/O.CON.KBMX.SV.W.0110.000000T0000Z-070609T2115Z/
MONTGOMERY AL-
354 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL MONTGOMERY COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER WEST CENTRAL
MONTGOMERY COUNTY...OR ABOUT 16 MILES SOUTH OF MONTGOMERY...MOVING
SOUTH AT 25 MPH.

LAT...LON 3221 8626 3226 8640 3207 8639 3206 8627

$$

KSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:45 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 9, 2:45 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT SAT JUN 9 2007

.DISCUSSION...

A BOUNDARY...BISECTING CENTRAL ALABAMA...EXTENDS FROM NEAR ROME...GEORGIA
TO MERIDIAN...MISSISSIPPI THIS AFTERNOON AND WILL CONTINUE TO PUSH
SLOWLY SOUTHEAST. OUT AHEAD OF THE BOUNDARY...SCATTERED SHOWERS WILL
DEVELOP. FOR THE MOST PART THESE STORMS HAVE BEEN IN CONTROL...BUT
STILL HAVE THE POTENTIAL FOR STRONG ACTIVITY...ESPECIALLY SOUTH OF
MONTGOMERY. ACTIVITY THAT DOES DEVELOP WILL LIKELY DISSIPATE AFTER
SUNSET. AS THE BOUNDARY MOVES SOUTHEAST...NORTHWEST FLOW BEHIND
BOUNDARY WILL BRING IN DRIER AIR. EXPECT MOST OF THE ACTIVITY IN
CENTRAL ALABAMA TO DIMINISH OR MOVE OUT OF THE AREA BY SUNSET.

TONIGHT...A DRIER AIRMASS WILL CONTINUE MOVE SOUTH THROUGH THE AREA.
OVERALL PATTERN SETTING UP FOR THE REST OF THE WEEKEND AND INTO THE
FIRST OF NEXT WEEK WILL BE A RIDGE IN PLACE OVER THE PLAINS AND
MISSISSIPPI RIVER VALLEY...WHILE A TROUGH WILL BE IN PLACE ACROSS
THE EAST. MODELS ARE INDICATING AND SO FAR TODAY VERIFYING THAT WE
WILL BE INFLUENCED BY THE RIDGE AND LEAVE THE AREA IN HIGH
PRESSURE...ENDING CHANCES FOR RAIN FOR THE NEXT COUPLE OF DAYS.

ON TUESDAY...A DISTURBANCE WILL SLIDE AROUND THE BUILDING RIDGE AND
BRING A BACK-DOOR COLD FRONT INTO THE AREA. THIS WOULD PROVIDE A
SLIGHT CHANCE AT SOME RAIN AND PROVIDE SLIGHTLY COOLER TEMPERATURES
FOR THE END OF THE WEEK. ALTHOUGH TEMPERATURES WILL REMAIN NEAR 90
DEGREES. ANOTHER SYSTEM IS PROGGED FOR THURSDAY AS WELL. OF COURSE
THESE FEATURES WILL NEED TO BE MONITORED FOR TIMING AND PLACEMENT
OVER THE NEXT SEVERAL DAYS.

&&

.AVIATION...18Z TAF DISCUSSION.

DURING THE HEATING OF THE AFTERNOON...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY AT MGM AND TOI THROUGH
00Z.  CEILINGS THROUGH 00Z WILL BE AROUND 4000 FEET...EXCEPT 1500 TO
2500 FEET IN AND NEAR THUNDERSTORMS. FROM 00Z THROUGH 12Z VFR
CONDITIONS ARE EXPECTED AT ALL LOCATIONS EXCEPT MGM AND TOI...WHERE
SOME PATCHY FOG IS EXPECTED TO DEVELOP FROM 08Z THROUGH 12Z WITH
VSBYS 3 TO 5 MILES. AFTER 15Z VFR CONDITIONS WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     63  92  63  93  61 /   0   0   0  10   0
ANNISTON    65  93  62  94  67 /   0   0   0  10   0
BIRMINGHAM  65  94  64  93  66 /   0   0   0  10   0
TUSCALOOSA  66  94  65  96  66 /  10   0   0  10   0
CALERA      65  92  63  94  67 /  10   0   0  10   0
AUBURN      68  93  64  94  69 /  10   0   0  10   0
MONTGOMERY  68  96  66  97  68 /  10   0   0  10   0
TROY        67  95  66  96  68 /  20   0   0  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

16/50
Hazardous weather outlook, Jun 9, 12:49 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 PM CDT SAT JUN 9 2007

ALZ011>015-017>050-101749-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1249 PM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE
THROUGH 6 PM THIS EVENING GENERALLY ALONG AND SOUTH OF A LINE FROM
GEIGER IN SUMTER COUNTY TO CLANTON TO ALEXANDER CITY.  THE PRIMARY
THREAT WILL BE WINDS 35 TO 45 MPH.  IN ADDITION...SOME LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WHERE STORMS PERSIST.  ANYONE PLANNING TO
SPEND ANY TIME OUTDOORS ARE ENCOURAGED TO KEEP AN EYE TO THE SKY AND
AN EAR TUNED TO YOUR WEATHER RADIO.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY ACROSS THE SOUTHERN SECTIONS THIS AFTERNOON.

KSL

KSL

In the hours before

Special weather statement, Jun 9, 2:58 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 PM CDT SAT JUN 9 2007

ALZ048-092030-
RUSSELL-
258 PM CDT SAT JUN 9 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 330
PM CDT...

AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTH OF PARKMANVILLE...MOVING SOUTH AT 25 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

KSL
Special weather statement, Jun 9, 3:18 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT SAT JUN 9 2007

ALZ044-092100-
MONTGOMERY-
318 PM CDT SAT JUN 9 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL
400 PM CDT...

AT 316 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES WEST OF MONTGOMERY...MOVING SOUTH AT 25 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

KSL
Special weather statement, Jun 9, 3:29 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT SAT JUN 9 2007

ALZ048-092100-
RUSSELL-
329 PM CDT SAT JUN 9 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 400
PM CDT...

AT 324 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHEAST OF HATCHECHUBBE...MOVING SOUTH AT 20
MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

KSL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:10 PM CDTSevere Thunderstorm WarningBMXBullock16 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.